Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 7, 2017, 6:32 PM EDT for Lake County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2017, 6:32 PM EDT (22:32 UTC)
- Expired
- Oct 7, 2017, 7:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641 WWUS82 KMLB 072232 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Melbourne FL 632 PM EDT SAT OCT 7 2017 FLZ045-144-072300- Orange FL-Southern Lake County FL- 632 PM EDT SAT OCT 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southern Lake and western Orange Counties Until 700 PM EDT... At 631 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over Horizon West...or near Bay Lake...MOVING north AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... Apopka...Ocoee...Winter Garden...Windermere and Bay Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2835 8153 2835 8167 2867 8179 2870 8149 TIME...MOT...LOC 2231Z 173DEG 19KT 2844 8161 $$ Kelly
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:50 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 7, 3:50 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 350 PM EDT Sat Oct 7 2017 .DISCUSSION... Current through tonight...While diurnal convection got a late start today, scattered showers have begun to form along the diffuse sea/ lake breeze interface from southern Osceola County to the eastern shore of Lake O. Scattered showers have also developed over the interior western peninsula, so expect additional activity to form mainly over the interior through sunset. However, given a mainly northward cell motion will need to keep a small early evening POP in for the coast as well. Warm mins expected again tonight in the U70s. Sunday-Sunday night...Much-weakened TC Nate will turn northeastward over the eastern CONUS around the Atlantic high pressure ridge to its east. SE to S flow will keep deep moisture/high PWATs in place, supporting scattered diurnal convection over the coastal counties, numerous inland during the afternoon and early evening. Highs in the U80s along the coast and around 90F inland. Mins in the M-U70s. Monday-Tuesday...As Nate moves northeast along the Appalachian Mtn chain, a mid level ridge builds in behind Nate across Florida. and PWATs just over 2" as prevailing southeast flow will push showers inland, with higher PoPs (30-40%) Monday over the interior, and 20% along the coast. Onshore flow continues into Tuesday; PoPs of 30% areawide. Warmer than normal highs in the low 90s inland, upper 80s along the coast. Wednesday-Saturday...Mid level ridge across north FL Tue will retrograde westward along the nrn gulf coast as an upper low/TUTT approaches S FL toward Fri/Sat. Low level flow will remain onshore with mean moisture levels supporting POPs generally in the 20-30 percent range through Friday before deeper moisture supports slightly higher coverage by Saturday up to around 40 percent. The onshore flow will allow low nocturnal shower chances along the east coast through the period. Highs mid-upper 80s coast to upper 80s/near 90 interior. Lows in the 70s. && .AVIATION...Small chance for showers invof the coastal aerodromes through around 23Z, with a slightly better chance lingering over the interior through about 02Z or so. Patchy IFR again late tonight in stratus for the north/interior aerodromes with some MVFR mist possible as well. && .MARINE...Atlantic high pressure ridge to the north/northeast of Florida will remain dominant weather feature over the next 5 days. With nearshore seas dropping to 3FT overnight, we should be able to drop the CFA as scheduled, even though high astronomical tides will continue to lead to enhanced water runup at the beaches and toward the dune line. Tonight through Sunday night...SE-SSE flow 10-13KT with seas subsiding from 4-5FT this evening to 3-4FT Sunday-Sunday night. Monday-Tuesday...East to southeast flow 10-15 kts, seas 3-4 ft nearshore, 4-5 ft offshore. Slight chance of marine showers. Wednesday-Thursday..East winds a little under 15KT, increasing to 12-17KT on Thursday night. Seas 3-4 ft, except for 4-5FT seas developing well offshore Thursday night. && .HYDROLOGY... Major flooding will continue near Cocoa, Above Lake Harney near Geneva, and near DeLand through at least early next week. Moderate flooding will continue near Sanford and at Astor through at least the middle of next week. Scattered showers and thunderstorms are forecast this weekend, with widespread rain accumulations of a quarter to half an inch possible, especially across the interior. However any thunderstorms could produce locally higher amounts. For specific details of the current and forecast river stages, please refer to River and Flood Statements from the National Weather Service in Melbourne. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 89 75 87 / 20 40 30 20 MCO 76 90 75 91 / 30 60 30 30 MLB 78 89 76 88 / 20 40 20 20 VRB 76 89 76 88 / 20 40 20 20 LEE 77 90 76 91 / 30 60 30 40 SFB 76 90 75 90 / 30 60 30 30 ORL 77 90 75 90 / 30 60 30 30 FPR 76 88 75 88 / 20 40 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT/LONG TERM...Cristaldi MID TERM....Smith DSS/AVIATION/IMPACT WX...Sedlock
Hazardous weather outlook, Oct 7, 11:34 AM EDT, 6 hours 58 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1134 AM EDT Sat Oct 7 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1134 AM EDT Sat Oct 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture combined with a little more daytime heating today will lead to a higher chance for showers and isolated thunderstorms across the region. Greatest coverage of showers and storms will be across the interior this afternoon as the east coast sea breeze moves inland. Main threat from any storms will be dangerous cloud to ground lightning, gusty winds up to 40 mph and locally heavy rainfall. .FLOOD IMPACT... Any thunderstorms or heavy showers that develop will have the potential to produce locally heavy rainfall up to around 2 inches, mainly across the interior this afternoon. This heavy rainfall will lead to minor flooding of low lying and poor drainage areas. .COASTAL FLOOD IMPACT... High astronomical tides combined with already elevated water levels from recent heavy rainfall will continue to produce minor coastal flooding, especially along low lying riverside roads near the intracoastal waterways. .EXCESSIVE HEAT IMPACT... A very humid airmass, combined with highs in the upper 80s to low 90s will produce heat index values from 100 to 105 this afternoon. If planning outdoor activities, make sure to stay hydrated and take frequent breaks in air conditioned spaces. .RIP CURRENT IMPACT... Lingering elevated swells will generate a moderate risk of life threatening rip currents along area beaches today. Heed the advice of the local beach patrol before entering the water, and only swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Any stronger storms that develop over the interior will have the potential to produce wind gusts near 34 knots across inland lakes as they move toward the north around 15 to 20 knots. .RIVER FLOOD IMPACT... Major flooding along the Saint Johns river around Cocoa, Deland, and Geneva is forecast to continue into next week, while the river remains in moderate flood near Sanford and Astor. Any additional heavy rainfall during this weekend would aggravate ongoing flooding conditions. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. High moisture will remain over the area through Sunday, with highest coverage of showers and storms and greatest threat for locally heavy rainfall remaining across the interior. Minor coastal flooding during times of high tide, mainly along low lying riverside roads near the intracoastal waterways, may also continue into Sunday. Though seas will continue to slowly subside through late weekend, life threatening rip currents will continue in the surf zone. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Weitlich/Sedlock
In the hours before
Special weather statement, Oct 7, 6:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Melbourne FL 632 PM EDT SAT OCT 7 2017 FLZ045-144-072300- Orange FL-Southern Lake County FL- 632 PM EDT SAT OCT 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southern Lake and western Orange Counties Until 700 PM EDT... At 631 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM over Horizon West...or near Bay Lake...MOVING north AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... Apopka...Ocoee...Winter Garden...Windermere and Bay Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. && LAT...LON 2835 8153 2835 8167 2867 8179 2870 8149 TIME...MOT...LOC 2231Z 173DEG 19KT 2844 8161 Kelly
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:04 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 86 min |
| Oct 7, 7:20 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 55 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.